Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Melbourne, FL

June 6, 2017Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 6, 2017, 5:13 AM EDT for Martin County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2017, 5:13 AM EDT (09:13 UTC)
Expired
Jun 6, 2017, 5:45 AM EDT
In force
32 min
Issued by
NWS Melbourne, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2017-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2017-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

468 
WWUS82 KMLB 060913
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
513 AM EDT TUE JUN 6 2017
 
FLZ064-060945-
Martin FL-
513 AM EDT TUE JUN 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARTIN COUNTY UNTIL 545
AM EDT...

At 512 AM EDT, Doppler radar was tracking a strong thunderstorm near
Hobe Sound, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm. This 
wind has also exhibited weak rotation.

Locations impacted include...
Stuart, Jupiter Island, Hobe Sound, Port Salerno and Sewall's Point. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2704 8008 2698 8015 2706 8030 2727 8016
      2708 8008
TIME...MOT...LOC 0912Z 215DEG 27KT 2708 8019 

$$

Sedlock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 6, 3:36 AM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jun 6, 3:36 AM EDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
336 AM EDT Tue Jun 6 2017

.DISCUSSION...

...Locally Heavy Rain Through Mid Week With a Marginal Risk for
Severe Storms Today and Wednesday...

Today and Tonight...A slow moving upr low centered near the MS
river delta will elongate across the NE Gulf coast and N FL over
the next 24 hr. Presence of this feature along with deep moisture
and increasing winds through the mid/upr levels will will add more
punch to the typical wet season rainfall process. Numerous light
to moderate showers with a few storms this morning should expand
to widespread in coverage and intensity through mid day as limited
sfc heating coincides with large scale ascent and moisture to
produce deep convection and locally heavy rains. Brisk steering
level winds will push developing storms toward the East to
Northeast at 20 to 25 mph, and some strong convective gusts of 40
to 50 mph will be possible along with frequent lightning and
perhaps a brief tornado.

Rainfall from previous days will make it a little harder for
rapid drainage of heavy rains to occur and some travel issues will
be present this afternoon and evening where nuisance heavy rains
occur. Numerous showers this evening should persist with a greater
than normal night time coverage through at least midnight along
with a chc of storms well into the evening; however the threat of
strong storms will primarily be before nightfall.

Wed-Wed Night...Weakening upper troughing across the southeast U.S.
and Gulf Coast States will slowly move eastward and lie across the
central FL peninsula by sunrise Thu morning. At the surface, a weak
frontal boundary across the FL Panhandle and north Gulf will make
very slow progress into north-central FL by the same time early Thu
morning. Deep southwesterly flow will continue across the FL
peninsula with breezy southwesterly surface winds as the pressure
gradient remains fairly tight, though lighter winds at times
possible as convection distorts the wind field. These SWRLY winds
are forecast to remain elevated a bit again during the
evening/overnight periods. Deep moisture remains present with
PWATs in excess of 2 inches during the day falling back a bit Wed
night to 1.75-2.00 inches. Will continue the high PoPs with 80pct
areawide.

SPC continues to keep us in a marginal svr threat for Wed, but
this will remain dependent on any surface heating as temperatures
aloft remain relatively warm. Locally heavy rainfall with nuisance
minor flooding possible. Many stronger cells will be efficient
precipitation producers over a short time and any repeated
training echoes could aid in rainfall amounts piling up. Storm
steering will be from southwest twd northeast at 30 to 40 mph.

Thu-Thu Night...The weak upper troughing will push off the east FL
coast and continue to dampen as it presses east of the FL peninsula.
The surface boundary will drop into the central peninsula during the
day becoming quasi-stationary. The pressure gradient will relax from
what it has been the past couple of days. Winds south of the front
likely to remain SWRLY with winds north of this feature ranging from
W-NW-N. Speeds close to around 10 mph but may still average near 15
mph across the Space/Treasure coasts. Early in the day elevated PWAT
values will fall to 1.60-1.75 into the afternoon and potentially a
little drier yet Thu evening as some drier air filters in. Surface
heating and ample moisture will still allow for SCT-NMRS showers and
SCT storms with higher coverage favored during the afternoon/early
evening. WSW-W steering flow at 20 to 25 mph. Locally heavy rainfall
with nuisance minor flooding will continue to be a possibility and
depending on surface heating cannot rule out a few strong storms.

Fri-Mon...The upper ridge axis suppressed southeastward will slowly
make a push back toward the eastern FL peninsula and this is viewed
through forecast rising mid-level heights during this time. The
temporary drier air (but still ample) lasts into Fri, but a moisture
surge back northward remains forecast for the weekend and into early
next week. A general weaker pressure gradient remains consistent
across the area as well with a likely east coast sea breeze
development and push inland each afternoon. PoPs 40-50pct along the
I-4 corridor and 50-60pct southward on Fri. For Sat, 50-60pct I-4
corridor and 60-70pct southward. For Sun-Mon, generally 40-50pct
across coastal counties and 60-70pct over the interior.

Steering flow remains southwest twd the northeast, but decreases
significantly on Sun becoming light/variable, with afternoon
convection likely favoring the interior with late day sea breeze
collisions as the low-level flow becomes increasingly onshore into
Mon, but still rather light in nature.

&&

.AVIATION...
MNLY VFR through 06/13Z with OCNL to FQT periods of showers and
OCNL TS reducing CIG and or VSBY to MVFR FM 06/14Z through at
least 07/00Z. Heavier SHRA will briefly produce SCT but brief IFR
conds at all sites this morning through 07/00z as well. SFC WND
G35+ kt in stronger storms.

&&

.MARINE...Today and tonight...Consensus of avbl guid shows
development of at least 18 to 20 kt gradient wind from the SFC
through 1 KM layer over the outer waters of ECFL beyond 20NM of
the coast from this morning and into Wed. Offshore directed
component will not raise seas in phase with the higher wind
speeds until later in the period. Additionally winds and seas will
be higher near stronger storms as they move offshore into
tonight. An Advisory is in effect for the outer waters beginning
at 4 AM and continuing overnight.

Wed-Wed Night...SCA will continue for offshore waters thru at least
late afternoon as S/SSW winds around 20 kts will also be gusty.
Cautionary statements may be necessary near shore for winds.
Convection may distort the wind fields for lower realized speeds at
times over the open Atlc. Seas will build up to around 6 ft well
offshore. Seas 3-4 ft closer towards the close. Dominant wave
periods b/n 4-6 seconds. A weak frontal boundary to the north with
ample deep moisture ahead of it will continue to promote offshore
moving NMRS showers/SCT storms. Winds/seas locally higher invof
storms.

Thu-Sat...Very deep moisture will continue over the area Thu with
some drying on Fri. Offshore moving shower/storm coverage remains
high Wed-Thu. Storms still offshore moving on Fri-Sat, but lesser
coverage on Fri. On Sat, deep moisture begins to head back northward
across the area. The old frontal boundary will sag southward and lie
near stationary across the central peninsula on Thu, then push back
northward on Fri. The pgrad weakens Thu afternoon thru Sat.
Cautionary statements or potential SCA likely able to be dropped by
late morning Thu. Seas could approach 4-6 ft well offshore (thru
late Thu morning) and 3-4 ft near shore Thu and will likely range
from 2-4 ft near shore and 3-5 ft offshore into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  86  74  88  73 /  90  40  80  50
MCO  86  74  87  74 /  90  50  80  50
MLB  90  75  89  74 /  90  50  80  50
VRB  90  77  89  74 /  90  50  80  40
LEE  84  75  86  73 /  90  40  80  50
SFB  87  75  87  74 /  90  50  80  40
ORL  85  75  86  74 /  90  50  80  40
FPR  90  75  90  74 /  90  50  80  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EDT Wednesday for Flagler Beach
     to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

SHORT TERM...Pendergrast
LONG TERM....Sedlock
Hazardous weather outlook, Jun 6, 4:42 AM EDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
442 AM EDT Tue Jun 6 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-062200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
442 AM EDT Tue Jun 6 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
An upper low over the Gulf of Mexico will combine with high
moisture and daytime instability to produce scattered lightning
storms by mid morning. Storms are expected to increase in
coverage and intensity around mid day and during the afternoon
while moving toward the east to northeast at 25 to 30 mph. Cloud
to ground lightning strikes, brief gusty winds up to 50 mph, and
very heavy rainfall will be the most significant weather threats
from storms. A brief tornado cannot be ruled out due to the
presence of stronger atmospheric winds.

.FLOOD IMPACT...
Locally heavy rain accumulating up to 2 inches in a short period
of time may cause temporary flooding, especially in urban areas
and locations which received heavy rain from past days storms.
Drive times may be delayed.

.MARINE THUNDERSTORM GUST IMPACT...
Lightning storms are expected develop over inland lakes and eventually
along the east coast as they move offshore at 20 to 30 mph. There
is a moderate risk of wind gusts of 34 knots or greater along the
Intracoastal waters as well as the coastal Atlantic waters this
afternoon into early evening. A Brief waterspout may occur within
the moist and unstable environment.

.WIND AND SEA IMPACT...
Winds of 15 to 20 knots are forecast within 20 miles of the coast
and winds of 20 knots or greater over the waters beyond 20nm of
the coast will make for hazardous wind conditions for small
vessels. Seas will be choppy with higher winds and seas near
storms moving offshore.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered lightning storms are forecast into Thursday. The
primary hazards will be frequent lightning strikes, gusty winds,
and heavy rainfall on both land and water near stronger storms.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.

Pendergrast

In the hours before

Special weather statement, Jun 6, 5:13 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
513 AM EDT TUE JUN 6 2017

FLZ064-060945-
Martin FL-
513 AM EDT TUE JUN 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARTIN COUNTY UNTIL 545
AM EDT...

At 512 AM EDT, Doppler radar was tracking a strong thunderstorm near
Hobe Sound, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm. This
wind has also exhibited weak rotation.

Locations impacted include...
Stuart, Jupiter Island, Hobe Sound, Port Salerno and Sewall's Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2704 8008 2698 8015 2706 8030 2727 8016
      2708 8008
TIME...MOT...LOC 0912Z 215DEG 27KT 2708 8019

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 3:39 AM EDTSmall Craft AdvisoryMLB19 hr
Jun 6, 1:16 PM EDTSpecial Weather StatementMLBBrevard, Osceola44 min
Jun 6, 1:18 PM EDTSpecial Weather StatementMLBBrevard, Osceola42 min
Jun 6, 1:58 PM EDTSpecial Weather StatementMLBLake, Orange, Seminole47 min
Jun 6, 2:50 PM EDTSpecial Marine WarningMLB55 min
Jun 6, 2:54 PM EDTSpecial Weather StatementMLBVolusia66 min
Jun 6, 3:06 PM EDTSpecial Weather StatementMLBLake54 min
Jun 6, 3:37 PM EDTSpecial Marine WarningMLB53 min
Jun 6, 4:30 PM EDTSpecial Weather StatementMLBOsceola60 min
Jun 6, 4:37 PM EDTSpecial Weather StatementMLBBrevard53 min
Jun 6, 4:45 PM EDTSpecial Marine WarningMLB45 min
Jun 6, 6:27 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie48 min

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.